I had a heart attack in the beginning of October of this year (confirmed by elevated cardiac enzymes) and in the angiogram (sp) they did not find a blockage but were able to see where the damage was and said that one of my small arteries "clamped down" but had re-opened. They diagnosed me with unstable angina.
I already have severe labile blood pressure (it will vary between 95/45 and 235/140, and can drop or raise by 40+ points in minutes and has happened under general anesthesia leading to severe complications when treated), mild LVH, sinus tach, v-tach (EKG confirmed) and severe exercise intolerance (just getting dressed or trying to brush my hair can trigger it, with tach and SOB) and "improper" positional hypertension (will soar when I stand still, stand up and plummet when I lay down).
I am using my nitro way too often (in my opinion) and do not even use it for every chest pain I get, only when the pain is unrelenting. (at least 5 a week, usually more).
I also have other conditions that are caused by vagus nerve issues (Gastroparesis) and am thinking that this is also autonomic in nature and possibly Mitochondrial.
I had no insurance when I had the heart attack (husband was out of work and just got a new job) and there is a 9 month waiting period for anything pre-existing...
My question is... since I have already had a heart attack from vasoconstriction am I more likely to have another from it?
It sounds like you have a fairly complicated medical history and should definitely make sure you have a primary doctor you can see on a regular basis and a cardiologist to follow with as well. To answer your question, people that have vasospasm are more likely to have recurrent vasospasm. If this happens for long periods of time, it can cause some damage to the heart as you are describing. If they are confident this was vasospasm, it would like benefit you to be taking a long acting nitrate like isordil or imdur or an calcium channel blocker like amlodipine or diltiazem to help to prevent spasm. I hope this helps.
I am on 75 mg clopidogrel, 2.5 mg Norvasc daily and 50mg metoprolol twice a day. (and 0.4 mg nitrostat as needed) but they have had no impact at all on the frequency of chest pains or exercise intolerance (except for the nitro which will offer relief for a time).
We will have insurance soon (I hope) but there will be a 9 month wait on pre-existing conditions that were treated within 6 months of getting insurance (darn heart attack just could not hold off a few months). I am hoping that the other testing can still be done, which, in retrospect, will lead to better management of the underlying cause of my heart issues.
I finally have insurance and can see a Dr soon... but due to my heart attack happening within 6 months of getting insurance there is a 9 month wait for treatment being covered...
My problem is that I have developed edema in my legs (my shins have vanished and when pressed over the shin there is a dent that stays for a long time) and my angina has increased.
I have a history of LVH due to a fluid overload in surgery (had a hypertensive crisis in the middle of surgery and when they treated it they lost my BP and did a fluid overload to get a BP back, enlarging my heart to 4 times normal size, it resolved but left me with very mild LVH of 12 mm)
My question is... can I hold on until I am able to see a Dr (within the next week or two) or should I get evaluated via an ER for the now constant edema and increased need for nitro?
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.